MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported after insertion of the 8f avanti sheath introducer 0.035¿x23cm into the femoral artery, the avanti sheath broke apart inside the patient.The fragments needed to be removed operatively.The puncture place was opened and all the fragments were able to be removed with a tweezer.This happened twice on the same patient; left and right femoral artery.The intended procedure was reported to be a pulmonary vein isolation (pvi).The access site was femoral.There was no calcification or tortuosity and the percentage stenosis is unknown.A contralateral approach was not used.There were no anomalies noted when the products were removed from the packaging.The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the devices which were flushed prior to use.The vessel dilator snapped into placed at the hub.There was no difficulty during the insertion process.The patient was hospitalized for the pvi procedure; however, extended hospitalization was not required for this event.The devices are expected to be returned for evaluation.Two device images were provided for review.The customer wants to return the other unopened (13 units) of avanti sheaths of the same lot and is requesting a different lot.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18194157 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported after insertion of the 8f avanti sheath introducer 0.035¿x23cm into the femoral artery, the avanti sheath broke apart inside the patient.The fragments needed to be removed operatively.The insertion site was opened, and all the fragments were able to be removed with a tweezer.This happened twice on the same patient; left and right femoral artery.The intended procedure was reported to be a pulmonary vein isolation (pvi).The access site was femoral.There was no calcification or tortuosity, and the percentage stenosis is unknown.A contralateral approach was not used.There were no anomalies noted when the products were removed from the packaging.The products were stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the devices which were flushed prior to use.The vessel dilator snapped into placed at the hub.There was no difficulty during the insertion process.The patient was hospitalized for the pvi procedure; however, extended hospitalization was not required for this event.2023-02628-2: a non-sterile unit of ¿csi avanti+ 8f std w/gw no obt¿ was received for evaluation.During the visual inspection, the cannula was noted to frayed/split/torn 10.5 cm from the distal tip.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.Vision system analysis of the damages presented evidence of elongations.A product history record (phr) review of lot 18194157 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter sheath introducer (csi)- separated" was not confirmed for complaint 2023-02628-2, the returned unit was not separated.However, the malfunction ¿catheter sheath introducer (csi)- frayed/split/ torn¿ was confirmed due to the damages found on the cannula.Elongations are commonly associated with damages caused by material tensile overload.Therefore, it is assumed that the devices were induced to tensile forces that exceeded the material yield strength prior to separating and tearing.Handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.Discard the sheath appropriately.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
Two images were received for analysis.Image 1 shows the proximal section of an 8f csi with a fracture observed near of the hub.Rough damage was observed on the borders of the fracture area and elongation patterns could be noticed.Image 2 shows the proximal section of an 8f csi, a separation could be observed.Rough damage was observed on the borders of the separation and elongation patterns could be noticed.No other anomalies were noted during picture analysis.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17467141
Report Number9616099-2023-06574
Device Sequence Number15678961
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)260228(10)18194157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number504608X
Device Lot Number18194157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date08/05/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown